Arkansas, 2004

Flash Flood in Arkansas, June 28, 2004

June 28, 2004 · NWS SHV · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 28, 2:00 AM CST, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 28, 2:00 AM CST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CDT MON JUN 28 2004

.DISCUSSION...
UPPER LOW OVER SOUTHWEST AR EARLY THIS MORNING...MOVES ON
EAST TODAY...WITH A WEAK TROUGH REMAINING OVER THE REGION.
ETA HAS A SHEAR AXIS OVER THE REGION ON TUESDAY. THEN ANOTHER
LOW DEVELOPS OVER WEST TX ON WED AND MOVES NORTHEAST WED NIGHT
AND THU INTO AR...WITH NORTHWEST FLOW DEVELOPING ON FRIDAY AND
CONTINUING INTO THE WEEKEND AS UPPER RIDGE BUILDS OVER THE WEST.
AT THE SURFACE OLD BOUNDARY...STILL LINGERS FROM SOUTHWEST AR
INTO NORTH CENTRAL TX...AND IS REINFORCED TONIGHT AS ANOTHER
BOUNDARY DROPS SOUTH AND BECOMES STATIONARY IN ABOUT THE SAME
POSITION...BEFORE WASHING OUT ON WED. THE AIRMASS WILL REMAIN
MOIST AND UNSTABLE...SO WILL CONTINUE WITH A CHANCE OF RAIN
THROUGH THE WEEK...BUT NOT AS HIGH AS GUIDANCE NUMBERS INDICATE
TODAY AND TUESDAY...AS VV SEEM TO BE A LITTLE OVER DONE. HOWEVER
WILL MENTION LOCALLY HEAVY RAIN NORTH...SINCE FRONT IS THERE AND
THERE COULD BE SOME TRAINING OF STORMS.

IV

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  85  72  85  71 /  50  30  50  30
MLU  84  72  85  71 /  50  30  50  30
TXK  85  71  85  71 /  50  30  40  30
TYR  86  71  86  72 /  40  30  40  30
LFK  86  72  86  72 /  40  30  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&
Hazardous weather outlook, Jun 28, 5:00 AM CST, 4 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT MON JUN 28 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-281700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT MON JUN 28 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
A WEAK FRONT WILL REMAIN NEARLY STATIONARY ACROSS SOUTHWEST ARKANSAS
AND NORTHEAST TEXAS TODAY AND TONIGHT. IN ADDITION...AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS NORTHEAST TEXAS TODAY AND INTO SOUTHWEST
ARKANSAS TONIGHT. THESE FEATURES COMBINED WITH A VERY MOIST AND
SLIGHTLY UNSTABLE ATMOSPHERE WILL GIVE THE AREA A CHANCE OF SHOWERS
AND THUNDERSTORMS. WITH ALREADY SATURATED SOILS...ANY ADDITIONAL
RAINFALL COULD CAUSE FLASH FLOODING...ESPECIALLY IN LOW LYING AND
POOR DRAINAGE AREAS. AN ISOLATED SEVERE STORM CAN NOT BE RULED OUT
DURING THE AFTERNOON AND EARLY EVENING HOURS. HOWEVER NO ORGANIZED
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL REMAIN ACROSS THE NORTHERN SECTIONS OF THE REGION
TUESDAY AND THEN MOVE NORTH ON WEDNESDAY. SEVERAL UPPER LEVEL
DISTURBANCES WILL MOVE ACROSS THE REGION THIS WEEK. THIS WILL
CONTINUE A CHANCE OF SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

The radar

The Shreveport radar (KSHV), 141 km away, was scanning. The volume nearest the first event began at 15:38 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Union

When
June 28, 9:40 AM CST to 11:00 AM CST
Where
Union County, El Dorado
Reported by
LAW ENFORCEMENT
Coordinates
33.171, -92.597 (the zone’s center; the record gives no point)

High water across Morning Star road on the northwest side of town and across Dougan Rd. near Calion Lake.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404544.